Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

How do i ease the withdrawal effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
hello I am trying to taper off ativan from 2 mg , I am trying to take 3 quarter of 1 mg but it is too hard because of the withdrawal effects. What can I take to ease the withdrawals effects so I can function normally or close to normal and go to school and do such things. can this be done without taken other benzos as other doctors suggests (such as a cross over with Valium) also I am taking 25 mg of atenolol, and 5 mg of amilodipine. is this combination ok for my pulse. I often get a reading of my pulse below 60 (45--55). I have ridden my bicycle for always since I was 20 ant this might be the reason for my low pulse????
Posted Thu, 6 Mar 2014 in Medicines and Side Effects
Answered by Dr. T Shobha Deepak 3 hours later
Brief Answer: To go slow on tapering the drug Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day It's not advisable to take one more Benzodizepine for preventing emergence of withdrawal symptoms caused by Ativan ( Lorazepam). Occurrence of withdrawal symptoms is an indication that one should go still slower in tapering the dosage so that withdrawal symptoms are not allowed to develop. It's always advisable and recommended to follow the regimen a s an Inpatient in detoxification center. As you have had a good physical activity ever since you were 20 years in the form if cycling, it's usually quite normal to have low heat rate. Athletes and regular exercising people have a comparatively lower heart rate. There is no cause for concern if the blood pressure is appropriately is controlled. Do get back to me if you need any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD Consultant Clinical Pharmacologist
Above answer was peer-reviewed by
Follow-up: How do i ease the withdrawal effects? 2 hours later
Thank you, you answer makes sense. Please, could you take your time to this advertisement WWW.WWWW.WW and scroll down where you see the products they offer, and just read about SUPPORT MOOD RELAX AND SLEEP and read just a bit and give me your opinion of these products.....should I buy it?
Answered by Dr. T Shobha Deepak 6 hours later
Brief Answer: I do not personally recommend such products Detailed Answer: Hi Being a clinical Pharmacologist , i am actively involved in management of patients who need to taper the dose of habit forming drugs in consultation with Physicians. I personally do not recommend such online products. Coping with withdrawal symptoms requires family support along with Guidance of Physician. Its always advisable to seek the opinion of your Physician and manage the tapering appropriately. In many of the countries there are many such products available online, but i have personally seen many patients spending lots of money and at end being unsatisfied. The choice is yours. Wishing you good health Take Care Best Regards Dr T Shobha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor